Alert archive / Utah / Winter Storm Warnings in 2005

Winter Storm Warning 7, NWS Salt Lake City, UT

December 31, 2005

NWS Salt Lake City, UT issued this winter storm warning at Dec 31, 2005, 4:40 AM MST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 31, 2005, 4:40 AM MST (11:40 UTC)
Expired
Jan 1, 2006, 12:00 PM MST
In force
31 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KSLC 311140
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
440 AM MST SAT DEC 31 2005

...HIGH ELEVATION SNOW AND WIND FOR THE HIGHER TERRAIN OF
NORTHERN UTAH...

.A MOIST AND MILD SOUTHWEST FLOW WILL BE OVER UTAH TODAY AND TONIGHT
AHEAD OF A PACIFIC COLD FRONT. THE FRONT WILL ARRIVE LATER TONIGHT
AND MOVE OUT OF THE AREA SUNDAY.

UTZ007>009-311945-
/O.UPG.KSLC.SB.Y.0004.000000T0000Z-060101T1900Z/
/O.NEW.KSLC.WS.W.0007.051231T1140Z-060101T1900Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
440 AM MST SAT DEC 31 2005

...WINTER STORM WARNING IN EFFECT UNTIL 12 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST SUNDAY.
THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. 

THIS ADVISORY IS FOR THE WASATCH RANGE AND WESTERN UINTA
MOUNTAINS OF NORTHERN UTAH.

TODAY AND THIS EVENING STRONG SOUTH WINDS WILL BLOW AT SPEEDS OF
20-40 MPH WITH GUSTS TO 80 MPH ACROSS THE EXPOSED RIDGES.

ADDITIONAL SNOW ACCUMULATIONS OF 10-18 INCHES OF HEAVY WET SNOW
ARE EXPECTED ABOVE 8000 FEET. LOCALLY HIGHER AMOUNTS ARE POSSIBLE.
TOTAL ACCUMULATIONS OF 7-14 INCHES CAN BE EXPECTED BETWEEN 7000
AND 8000 FEET. SEVERAL INCHES WILL ACCUMULATE DOWN TO 6000 FEET.

WARMER AIR HAS SPREAD INTO THE REGION OVERNIGHT AND WILL PREVAIL
THROUGH TODAY. SNOW LEVELS WILL RISE TO AROUND 8500 FEET TODAY.
SNOW LEVELS WILL BEGIN TO LOWER LATE THIS AFTERNOON THEN LOWER
SUBSTANTIALLY TONIGHT WITH THE COLD FRONT.

PERIODS OF WET SNOW WILL OCCUR IN THE NORTHERN UTAH MOUNTAINS
TODAY AND TONIGHT. ANOTHER PERIOD OF HEAVY SNOW IS LIKELY WITH THE COLD
FRONT TONIGHT. THE STEADY SNOWFALL WILL TAPER TO SCATTERED SNOW
SHOWERS DURING SUNDAY MORNING.

THE STRONG WINDS WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF
THE SNOW AT THE HIGHEST ELEVATIONS.

A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS
EXPECTED. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE OVER THE HIGH PASSES AND ROADWAYS.

$$

UTZ010-311945-
/O.NEW.KSLC.SB.Y.0005.051231T1140Z-060101T1800Z/
WASATCH PLATEAU/BOOK CLIFFS-
440 AM MST SAT DEC 31 2005

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 11 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A SNOW
AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST
SUNDAY. 

THIS ADVISORY IS FOR THE WASATCH PLATEAU AND BOOK CLIFFS.

PERIODS OF WET HEAVY SNOW WILL OCCUR TODAY. SNOW LEVELS WILL RISE
TO AROUND 8500 FEET. SNOW LEVELS WILL LOWER TONIGHT AND A PERIOD
OF HEAVY SNOW IS EXPECTED. SNOW SHOWERS WILL CONTINUE SUNDAY
MORNING AND THEN TAPER OFF. IN ADDITION...SOUTHWEST WINDS WILL BLOW
AT SPEEDS OF 20-40 MPH WITH HIGHER GUSTS THROUGH THIS EVENING.

ADDITIONAL SNOW ACCUMULATIONS TODAY THROUGH SUNDAY MORNING WILL
RANGE FROM 5-12 INCHES ABOVE 8000 FEET.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

UTZ017-311945-
/O.NEW.KSLC.SB.Y.0005.051231T2200Z-060101T1200Z/
CENTRAL AND SOUTHWEST MOUNTAINS-
440 AM MST SAT DEC 31 2005

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 3 PM THIS
AFTERNOON TO 5 AM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A SNOW
AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 5 AM MST SUNDAY. 

THIS ADVISORY IS FOR THE CENTRAL AND SOUTHWEST MOUNTAINS.

SOUTHWEST WINDS WILL INCREASE TODAY TO SPEEDS OF 20-40 MPH WITH
HIGHER GUSTS. PERIODS OF WET SNOW WILL OCCUR IN THE CENTRAL
MOUNTAINS BUT SNOW LEVELS WILL BE NEAR 9000 FEET. SNOW LEVELS WILL
LOWER SIGNIFICANTLY TONIGHT AND A PERIOD OF WIDESPREAD HEAVY SNOW
IS EXPECTED ABOVE 7000 FEET. SNOWFALL ACCUMULATIONS TONIGHT WILL
RANGE FROM 5-10 INCHES OVER THE HIGHER TERRAIN. SCATTERED SNOW
SHOWERS WILL TAPER OFF SUNDAY MORNING.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

TARDY
3 follow-up statements
000 
WWUS45 KSLC 311150 CCA
WSWSLC

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
440 AM MST SAT DEC 31 2005

...HIGH ELEVATION SNOW AND WIND FOR THE HIGHER TERRAIN OF
NORTHERN UTAH...

.A MOIST AND MILD SOUTHWEST FLOW WILL BE OVER UTAH TODAY AND TONIGHT
AHEAD OF A PACIFIC COLD FRONT. THE FRONT WILL ARRIVE LATER TONIGHT
AND MOVE OUT OF THE AREA SUNDAY.

UTZ007>009-311945-
/O.UPG.KSLC.SB.Y.0004.000000T0000Z-060101T1900Z/
/O.COR.KSLC.WS.W.0007.051231T1140Z-060101T1900Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
440 AM MST SAT DEC 31 2005

...WINTER STORM WARNING IN EFFECT UNTIL 12 PM MST SUNDAY ABOVE 8000 
FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST SUNDAY.
THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. 

THIS WARNING IS FOR THE WASATCH RANGE AND WESTERN UINTA MOUNTAINS
OF NORTHERN UTAH.

TODAY AND THIS EVENING STRONG SOUTH WINDS WILL BLOW AT SPEEDS OF
20-40 MPH WITH GUSTS TO 80 MPH ACROSS THE EXPOSED RIDGES.

ADDITIONAL SNOW ACCUMULATIONS OF 10-18 INCHES OF HEAVY WET SNOW
ARE EXPECTED ABOVE 8000 FEET. LOCALLY HIGHER AMOUNTS ARE POSSIBLE.
TOTAL ACCUMULATIONS OF 7-14 INCHES CAN BE EXPECTED BETWEEN 7000
AND 8000 FEET. SEVERAL INCHES WILL ACCUMULATE DOWN TO 6000 FEET.

WARMER AIR HAS SPREAD INTO THE REGION OVERNIGHT AND WILL PREVAIL
THROUGH TODAY. SNOW LEVELS WILL RISE TO AROUND 8500 FEET TODAY.
SNOW LEVELS WILL BEGIN TO LOWER LATE THIS AFTERNOON THEN LOWER
SUBSTANTIALLY TONIGHT WITH THE COLD FRONT.

PERIODS OF WET SNOW WILL OCCUR IN THE NORTHERN UTAH MOUNTAINS
TODAY AND TONIGHT. ANOTHER PERIOD OF HEAVY SNOW IS LIKELY WITH THE COLD
FRONT TONIGHT. THE STEADY SNOWFALL WILL TAPER TO SCATTERED SNOW
SHOWERS DURING SUNDAY MORNING.

THE STRONG WINDS WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF
THE SNOW AT THE HIGHEST ELEVATIONS.

A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS
EXPECTED. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE OVER THE HIGH PASSES AND ROADWAYS.

$$

UTZ010-311945-
/O.COR.KSLC.SB.Y.0005.051231T1140Z-060101T1800Z/
WASATCH PLATEAU/BOOK CLIFFS-
440 AM MST SAT DEC 31 2005

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 11 AM MST
SUNDAY ABOVE 8000 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A SNOW
AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST
SUNDAY. 

THIS ADVISORY IS FOR THE WASATCH PLATEAU AND BOOK CLIFFS.

PERIODS OF WET HEAVY SNOW WILL OCCUR TODAY. SNOW LEVELS WILL RISE
TO AROUND 8500 FEET. SNOW LEVELS WILL LOWER TONIGHT AND A PERIOD
OF HEAVY SNOW IS EXPECTED. SNOW SHOWERS WILL CONTINUE SUNDAY
MORNING AND THEN TAPER OFF. IN ADDITION...SOUTHWEST WINDS WILL BLOW
AT SPEEDS OF 20-40 MPH WITH HIGHER GUSTS THROUGH THIS EVENING.

ADDITIONAL SNOW ACCUMULATIONS TODAY THROUGH SUNDAY MORNING WILL
RANGE FROM 5-12 INCHES ABOVE 8000 FEET.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

UTZ017-311945-
/O.COR.KSLC.SB.Y.0005.051231T2200Z-060101T1200Z/
CENTRAL AND SOUTHWEST MOUNTAINS-
440 AM MST SAT DEC 31 2005

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 3 PM THIS
AFTERNOON TO 5 AM MST SUNDAY ABOVE 8000 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A SNOW
AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 5 AM MST SUNDAY. 

THIS ADVISORY IS FOR THE CENTRAL AND SOUTHWEST MOUNTAINS.

SOUTHWEST WINDS WILL INCREASE TODAY TO SPEEDS OF 20-40 MPH WITH
HIGHER GUSTS. PERIODS OF WET SNOW WILL OCCUR IN THE CENTRAL
MOUNTAINS BUT SNOW LEVELS WILL BE NEAR 9000 FEET. SNOW LEVELS WILL
LOWER SIGNIFICANTLY TONIGHT AND A PERIOD OF WIDESPREAD HEAVY SNOW
IS EXPECTED ABOVE 7000 FEET. SNOWFALL ACCUMULATIONS TONIGHT WILL
RANGE FROM 5-10 INCHES OVER THE HIGHER TERRAIN. SCATTERED SNOW
SHOWERS WILL TAPER OFF SUNDAY MORNING.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

TARDY
000 
WWUS45 KSLC 311914
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1214 PM MST SAT DEC 31 2005

...HIGH ELEVATION SNOW AND WIND FOR THE HIGHER TERRAIN OF
NORTHERN UTAH...

.A MOIST AND MILD SOUTHWEST FLOW WILL BE OVER UTAH TODAY AND
TONIGHT AHEAD OF A PACIFIC COLD FRONT. THE FRONT WILL ARRIVE
LATER TONIGHT AND MOVE OUT OF THE AREA SUNDAY.

UTZ007>009-312300-
/O.CON.KSLC.WS.W.0007.000000T0000Z-060101T1900Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
1214 PM MST SAT DEC 31 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST
SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST SUNDAY. 

THIS WARNING IS FOR THE WASATCH RANGE AND WESTERN UINTA MOUNTAINS
OF NORTHERN UTAH.

ADDITIONAL SNOW ACCUMULATIONS OF 10-18 INCHES OF HEAVY WET SNOW
ARE EXPECTED ABOVE 8000 FEET. LOCALLY HIGHER AMOUNTS ARE POSSIBLE.
TOTAL ACCUMULATIONS OF 7-14 INCHES CAN BE EXPECTED BETWEEN 7000
AND 8000 FEET.

WARMER AIR HAS SPREAD INTO THE REGION OVERNIGHT AND WILL PREVAIL
THROUGH TODAY. SNOW LEVELS WILL RISE TO AROUND 8500 FEET TODAY...
THEN LOWER SUBSTANTIALLY TONIGHT WITH THE COLD FRONT. THE STEADY
SNOWFALL WILL TAPER TO SCATTERED SNOW SHOWERS DURING SUNDAY
MORNING.

STRONG SOUTHWEST WINDS WILL CAUSE CONSIDERABLE BLOWING AND
DRIFTING OF THE SNOW AT THE HIGHEST ELEVATIONS.

A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS
EXPECTED. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE OVER THE HIGH PASSES AND ROADWAYS.

$$

UTZ017-312300-
/O.CON.KSLC.SB.Y.0005.051231T2200Z-060101T1200Z/
CENTRAL AND SOUTHWEST MOUNTAINS-
1214 PM MST SAT DEC 31 2005

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM
MST SUNDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
SUNDAY. 

THIS ADVISORY IS FOR THE CENTRAL AND SOUTHWEST MOUNTAINS.

SOUTHWEST WINDS WILL INCREASE TODAY TO SPEEDS OF 20-40 MPH WITH
HIGHER GUSTS. PERIODS OF WET SNOW WILL OCCUR IN THE CENTRAL
MOUNTAINS BUT SNOW LEVELS WILL BE NEAR 9000 FEET. SNOW LEVELS
WILL LOWER SIGNIFICANTLY TONIGHT AND A PERIOD OF WIDESPREAD HEAVY
SNOW IS EXPECTED ABOVE 7000 FEET. SNOWFALL ACCUMULATIONS TONIGHT
WILL RANGE FROM 5-10 INCHES OVER THE HIGHER TERRAIN. SCATTERED
SNOW SHOWERS WILL TAPER OFF SUNDAY MORNING.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

UTZ010-312300-
/O.CON.KSLC.SB.Y.0005.000000T0000Z-060101T1800Z/
WASATCH PLATEAU/BOOK CLIFFS-
1214 PM MST SAT DEC 31 2005

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM
MST SUNDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM
MST SUNDAY. 

THIS ADVISORY IS FOR THE WASATCH PLATEAU AND BOOK CLIFFS.

PERIODS OF WET HEAVY SNOW WILL OCCUR TODAY. SNOW LEVELS WILL RISE
TO AROUND 8500 FEET. SNOW LEVELS WILL LOWER TONIGHT AND A PERIOD
OF HEAVY SNOW IS EXPECTED. SNOW SHOWERS WILL CONTINUE SUNDAY
MORNING AND THEN TAPER OFF. IN ADDITION...SOUTHWEST WINDS WILL
BLOW AT SPEEDS OF 20-40 MPH WITH HIGHER GUSTS THROUGH THIS
EVENING.

ADDITIONAL SNOW ACCUMULATIONS TODAY THROUGH SUNDAY MORNING WILL
RANGE FROM 5-12 INCHES ABOVE 8000 FEET.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS45 KSLC 312257
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
357 PM MST SAT DEC 31 2005

...HIGH ELEVATION SNOW TO RETURN OVER NORTHERN AND CENTRAL UTAH TONIGHT...

.A PACIFIC COLD FRONT WILL SWEEP ACROSS UTAH OVERNIGHT. HEAVY
PRECIPITATION WILL ACCOMPANY THIS FRONT...WITH HEAVY SNOW EXPECTED
IN THE NORTHERN AND CENTRAL MOUNTAINS.

UTZ007>009-010700-
/O.CON.KSLC.WS.W.0007.000000T0000Z-060101T1900Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-
357 PM MST SAT DEC 31 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST
SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST SUNDAY. 

THIS WARNING IS FOR THE WASATCH RANGE AND WESTERN UINTA MOUNTAINS
OF NORTHERN UTAH.

ADDITIONAL SNOW ACCUMULATIONS OF 9-15 INCHES ARE EXPECTED THROUGH
SUNDAY MORNING. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. SNOW LEVELS
WILL BE ABOVE 8000 FEET THIS EVENING...BUT DROP RAPIDLY AS THE
COLD FRONT MOVES THROUGH NORTHERN UTAH AFTER MIDNIGHT. 

HEAVY SNOWFALL ON SUNDAY MORNING WILL FOCUS ON THE WEST SLOPES OF
THE WASATCH RANGE. SNOW WILL DECREASE AND TURN SHOWERY SUNDAY AFTERNOON.
IN ADDITION TO THE SNOW...STRONG SOUTHWEST WINDS WILL CAUSE
CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW AT THE HIGHEST
ELEVATIONS.

A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS
EXPECTED. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL
VERY HAZARDOUS OR IMPOSSIBLE OVER THE HIGH PASSES AND ROADWAYS.

$$

UTZ017-010700-
/O.CON.KSLC.SB.Y.0005.000000T0000Z-060101T1200Z/
CENTRAL AND SOUTHWEST MOUNTAINS-
357 PM MST SAT DEC 31 2005

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM
MST SUNDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
SUNDAY. 

THIS ADVISORY IS FOR THE CENTRAL AND SOUTHWEST MOUNTAINS.

SOUTHWEST WINDS WILL INCREASE TODAY TO SPEEDS OF 20-40 MPH WITH
HIGHER GUSTS. PERIODS OF WET SNOW WILL OCCUR IN THE CENTRAL
MOUNTAINS BUT SNOW LEVELS WILL REMAIN ABOVE 8500 FEET MUCH OF THIS
EVENING. A COLD FRONT MOVING THROUGH THE AREA LATE TONIGHT WILL
LOWER SNOW LEVELS. INTENSE SNOWFALLS AHEAD OF AND ALONG THE FRONT
WILL DECREASE IN INTENSITY RAPIDLY BEHIND THE FRONT. SCATTERED
SNOW SHOWERS WILL CONTINUE INTO EARLY SUNDAY MORNING...THOUGH
LITTLE ADDITIONAL ACCUMULATION IS EXPECTED.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

UTZ010-010700-
/O.CON.KSLC.SB.Y.0005.000000T0000Z-060101T1800Z/
WASATCH PLATEAU/BOOK CLIFFS-
357 PM MST SAT DEC 31 2005

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM
MST SUNDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM
MST SUNDAY. 

THIS ADVISORY IS FOR THE WASATCH PLATEAU AND BOOK CLIFFS.

PERIODS OF WET HEAVY SNOW WILL DEVELOP AGAIN THIS EVENING. SNOW LEVELS
INITIALLY WILL BE FOUND AROUND 8500 FEET. SNOW LEVELS WILL LOWER
RAPIDLY LATE TONIGHT...WITH PERIODS OF HEAVY SNOW EXPECTED. SNOW SHOWERS
WILL CONTINUE SUNDAY MORNING AND THEN TAPER OFF DURING THE AFTERNOON.
IN ADDITION TO THE SNOW...STRONG SOUTHWEST WINDS OF 30-40 MPH WITH
HIGHER GUSTS EXPECTED.

ADDITIONAL SNOW ACCUMULATIONS TODAY THROUGH SUNDAY MORNING WILL
RANGE FROM 6-10 INCHES ABOVE 8000 FEET.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Dec 31, 3:05 AM MST, 1 hour 35 minutes earlier.

Area forecast discussion, Dec 31, 3:05 AM MST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATE TO ADD AVIATION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
305 AM MST SAT DEC 31 2005

.SYNOPSIS...A STRONG BUT MILD SOUTHWEST FLOW WILL BE OVER THE STATE
TONIGHT THROUGH SATURDAY AHEAD OF THE NEXT PACIFIC COLD FRONT. THIS
FRONT WILL CROSS UTAH SATURDAY NIGHT WITH HIGH PRESSURE BRIEFLY
RETURNING SUNDAY AFTERNOON. ANOTHER MOIST AND STRONGER STORM WILL
IMPACT THE AREA MONDAY INTO EARLY TUESDAY.

&&

.DISCUSSION...WARM SECTOR FOLLOWING YESTERDAYS STRONG WARM FRONT
COVERS MOST OF UTAH EXCEPT THE EXTREME EAST REMAINS DECOUPLED. MOIST
AIR MASS IN PLACE WITH GPS PRECIPITABLE WATER JUST OVER 0.60 AT SLC.
WIDESPREAD PRECIPITATION CONTINUE FROM NEAR SCOFIELD DAM NORTHWARD
TO THE IDAHO BORDER...MOSTLY STATIONARY ALONG THE WASATCH RANGE
CREST AND EAST WHERE THE INCREASING SOUTHWEST FLOW IS CREATING
UPSLOPE CONDITIONS THAT ARE REALIZING THE SATURATED DEEP MOIST
ADIABATIC LAYER PRESENT. SNOW LEVELS HAVE RISEN TO 7500-8000
FEET...BUT CLOSER TO 6000 FEET OVER THE FAR NORTHEAST PART OF UTAH.
APPROACHING WAVE FROM THE WEST IS DEVELOPING ECHOES OVER THE
NORTHWEST DESERTS AND WASATCH FRONT WITH BANDS OF HEAVIER RAIN
MOVING INTO THE CACHE VALLEY AND ALSO RAIN IN THE WASATCH FRONT.
MODELS DEPICT A SIGNIFICANT PVA LOBE MOVING ACROSS NORTHERN UTAH
EARLY THIS MORNING SO PRECIPITATION SHOULD CONTINUE TO ENHANCE.
MODELS INSIST ON A DECREASE IN LIFT BEHIND THIS WAVE FOR LATER THIS
MORNING AND INTO THE EARLY AFTERNOON. THIS IS WHEN SNOW LEVELS WILL
BE HIGHEST AND UPSLOPE FLOW WILL CONTINUE TO DEVELOP PRECIPITATION
OVER THE HIGH TERRAIN. SOUTHWEST FLOW ALOFT WILL CONTINUE TO
INCREASE TODAY REACHING 50 KNOTS AT 700MB.

HEADLINES...HAVE UPGRADED SNOW AND BLOWING SNOW ADVISORY TO WARNING.
THIS IS MAINLY FOR STRONG WARNING LEVEL WINDS EXPECTED TODAY OVER
RIDGES...DESPITE SNOW LEVELS NEAR 8500 FEET. ALREADY SEEN GUST TO 76
MPH AT 11KFT. THIS IS ALSO FOR A 12 HOUR PERIOD OF HEAVY SNOW LATE
THIS EVENING INTO SUNDAY MORNING WHEN SNOW LEVELS ALSO LOWER
SIGNIFICANTLY. WIND ADVISORY FOR THE WEST DESERTS TO THE SALT LAKE
VALLEY AND SOUTH INTO SOUTHWEST UTAH AND THE SEVIER VALLEY. HERE
WINDS HAVE ALREADY BEEN GUSTING IN THE 30-40 MPH RANGE AND SHOULD BE
EVEN STRONGER TODAY IN THE WARM SECTOR. ALSO ADDED A SNOW AND
BLOWING SNOW ADVISORY FOR THE SW AND CENTRAL MOUNTAINS FOR LATE
TODAY AND TONIGHT. THIS AREA WILL ALSO HAVE STRONG WINDS TODAY AND
TONIGHT AND PERIOD OF HEAVY SNOW TONIGHT.

THE WESTERN ZONES WILL HAVE THINNING LOWER TO MID LEVEL CLOUDINESS
LATER TODAY IN A BRIEF DRIER SLOT. COOLING NEAR 500 MB BEGINS TO
DESTABILIZE THE AIRMASS FURTHER AFTER 21Z THIS AFTERNOON. INCREASING
DIVERGENCE ALOFT ALSO LEADS TO INCREASING LIFT AND MOISTENING OVER
MUCH OF UTAH. THUS PRECIPITATION SHOULD INCREASE IN COVERAGE AGAIN.
THIS IS AHEAD OF THE MAIN PACIFIC SHORT WAVE TROF THAT WILL PUSH
INTO OUR AREA TONIGHT AHEAD OF STRONG JET STREAK OVER CENTRAL
CALIFORNIA. COLD FRONT PASSAGE IS JUST AFTER MIDNIGHT FOR MUCH OF
THE I-15 CORRIDOR. NAM CONTINUES TO DEPICT SUFFICIENT CAPE ALONG
THIS BOUNDARY AND WITH VORT MAX CROSS SOUTHERN UTAH THERE COULD BE
LINE OF THUNDERSTORMS AND ENHANCED CONVECTIVE PRECIPITATION AS WELL
AS GRAUPEL IN SNOW SHOWERS. SNOW LEVELS WILL LOWER THIS EVENING AND
IT WILL BE COLD ENOUGH FOR SNOW DOWN TO THE I-15 VALLEY FLOOR LATE
TONIGHT AND SUNDAY MORNING. 700 MB TEMPS BOTTOM OUT AT -10C.
SOUTHWEST FLOW SHIFTS TO WEST TO NORTHWEST MORNING AND INSTABILITY
SNOW SHOWERS WILL LINGER THROUGH THE MORNING OVER THE CENTRAL
MOUNTAINS AND WASATCH-UINTAS. NVA SUBSIDENCE AND WARMING ALOFT ENDS
MOST PRECIP BY SUNDAY AFTERNOON WITH SOME LINGERING LIGHT SNOW
SHOWERS.

NEXT SYSTEM STILL LOOKING POTENT ON 00Z MODEL SUITE. STRONGER SHORT
WAVE TROF IS RELEASED FROM THE MEAN UPPER TROF IN THE NORTH PACIFIC.
WEST TO EAST PACIFIC JET WILL BECOME SOUTHWEST TO NORTHEAST ORIENTED
AND ENTER SOUTHWEST UTAH EARLY MONDAY. THIS RAPIDLY DEVELOPS WARM
AIR ADVECTION CLOUDS AND PRECIPITATION ENHANCED BY A LEADING VORT
LOBE EARLY MONDAY MORNING. SNOW LEVELS WILL INITIALLY START OFF NEAR
OR AT THE VALLEY FLOORS BUT VERY STRONG SOUTHWEST FLOW DEVELOPS
ALOFT. BOTH NAM AND GFS PROG INTENSE 60-70 KNOT 700 MB SOUTHERLY
JET TO LIFT ACROSS WESTERN UTAH. AIR MASS WARMS TO ABOUT -2C AT 700
MB IN THE AFTERNOON. GOOD UPPER DIVERGENCE AND COUPLED WITH STRONG
POSITIVE VORTICITY ADVECTION EJECTING FROM SOUTH CENTRAL CALIFORNIA
SHOULD LEAD TO SURFACE CYCLOGENESIS OVER NEVADA. THE SURFACE AND
UPPER SUPPORT MOVES ACROSS THE HEART OF UTAH MONDAY NIGHT WITH
SIGNIFICANT COOLING AND ADDITIONAL DESTABILIZATION ALOFT. THIS
SHOULD BE A VERY STRONG WIND PRODUCER FOR VALLEYS AND MOUNTAINS AND
HEAVY PRECIPITATION OVER MUCH OF THE STATE. ONLY UNCERTAINTY IS
PROBABLY THE TRACK OF THE SURFACE LOW...NOW PROGGED FOR NORTH
CENTRAL UTAH INTO WYOMING...AND THE PRECIPITATION TYPE FOR THE
NORTHERN VALLEYS. NORTHERN VALLEYS COULD GET A BURST OF HEAVY WRAP
AROUND SNOW MONDAY EVENING AND OVERNIGHT...WITH MODELS SUGGESTING
COLD ENOUGH AIR MASS AFTER MIDNIGHT. MAIN VORT MAX CROSSES SOUTHERN
UTAH WHERE A PERIOD OF CONVECTION AND HEAVY SNOW IS EXPECTED. THE
CASTLE COUNTRY MAY ALSO SEE SIGNIFICANT SNOWFALL MONDAY AND MONDAY
NIGHT. UPPER TROUGH IS PROGRESSIVE SO ITS AXIS IS JUST EAST OF UTAH
BY MIDDAY TUESDAY...THUS SNOW SHOWERS WILL TAPER OFF. CONTINUED
LIKELY AND CATEGORICAL CHANCES FOR THIS EVENT AND WILL ADDRESS IN
HAZARDOUS OUTLOOK AND SPECIAL WEATHER STATEMENT.

SHORT WAVE RIDGING TUESDAY NIGHT IS FLATTENED ON WEDNESDAY WITH A
WEAK BOUNDARY DROPPING NEAR THE IDAHO BORDER. BOTH 00Z ECMWF AND GFS
HAVE THIS REPEATING WITH BETTER UPPER RIDGING ON THURSDAY INTO
FRIDAY AND THE JET CORE RIDING ALONG THE IDAHO BORDER AGAIN LATER
FRIDAY INTO SATURDAY. HAVE SOME PRECIPITATION CHANCES IN THE NORTH.

&&

.AVIATION...PERIODS OF RAIN WILL CONTINUE THROUGH THE EARLY MORNING
HOURS AT SLC. THIS RAIN IS EXPECTED TO BE LIGHT ENOUGH TO KEEP THE
SLC TERMINAL IN VFR CONDITIONS...THOUGH THERE IS A 20% CHANCE THAT
VISIBILITIES AND/OR CEILINGS COULD OCCASIONALLY REACH HIGH-END MVFR
CONDITIONS THRU 15Z. CONDITIONS SHOULD IMPROVE LATE THIS MORNING
THROUGH THE AFTERNOON HOURS. CEILINGS ARE EXPECTED TO REMAIN AT OR
BELOW 6000 FT THIS MORNING...THEN RISE TO ABOVE 6000FT BY AROUND
14-16Z. WINDS WILL REMAIN STRONG AND OUT OF THE SOUTH THROUGHOUT THE
DAY...WITH GUSTS THAT COULD EXCEED 30KTS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING THROUGH NOON SUNDAY FOR
     THE WASATCH RANGE AND WESTERN UINTA MOUNTAINS UTZ007>009
     SNOW AND BLOWING SNOW ADVISORY FOR SOUTHWEST AND CENTRAL
     MOUNTAINS LATE TODAY AND TONIGHT UTZ017
     WIND ADVISORY TODAY THROUGH THIS EVENING FOR SALT LAKE VALLEY
     WEST CENTRAL AND NORTHWEST DESERTS...SOUTHWEST UTAH AND
     SEVIER VALLEY UTZ003-005-014-015-016
WY...NONE.

&&

PUBLIC...TARDY
AVIATION...CHENG
Hazardous weather outlook, Dec 30, 6:10 AM MST, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
610 AM MST FRI DEC 30 2005

UTZ001>021-WYZ021-311300-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
610 AM MST FRI DEC 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS
OF UTAH AND EXTREME SOUTHWEST WYOMING.

.DAY ONE... TODAY AND TONIGHT

VALLEY RAIN AND MOUNTAIN SNOW WILL DEVELOP OVER MAINLY THE NORTHERN
HALF OF UTAH TODAY AND TONIGHT. SNOW OVER THE MOUNTAINS WILL BE
LOCALLY HEAVY. IN ADDITION TO THE SNOW...STRONG WINDS TONIGHT WILL
RESULT IN BLOWING AND DRIFTING OF SNOW AND POOR VISIBILITIES.
WINTER WEATHER HEADLINES ARE IN EFFECT...SEE SLCWSWSLC FOR DETAILS.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

VALLEY RAIN AND LOCALLY HEAVY MOUNTAIN SNOW WITH STRONG WINDS WILL
CONTINUE OVER NORTHERN UTAH INTO SUNDAY MORNING. HOWEVER...SNOW WILL
BE LIMITED TO ABOVE 7500-8000 FEET BY SATURDAY AFTERNOON. BY SUNDAY
MORNING...COOLER AIR WILL LOWER SNOW LEVELS AND SNOW COULD DEVELOP IN
SOME VALLEY AREAS AS WELL. IN ADDITION...RAIN AND SNOW WILL SPREAD
INTO SOUTHERN UTAH SATURDAY NIGHT AND SUNDAY MORNING. SEE SLCWSWSLC
FOR DETAILS.

ANOTHER STORM SYSTEM WILL IMPACT THE AREA MONDAY AND MONDAY NIGHT.
THIS WILL PRODUCE ANOTHER ROUND OF MAINLY VALLEY RAIN AND MOUNTAIN
SNOW. SNOWFALL IN THE MOUNTAINS WITH THIS NEXT STORM COULD BE
LOCALLY HEAVY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGE TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 30, 10:43 PM MST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1043 PM MST FRI DEC 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     SNOW             SPRINGVILLE             40.16N 111.61W
12/30/2005  1.0 INCH         UTAH               UT   TRAINED SPOTTER

            0.10 WATER.

0420 PM     SNOW             1 W ALTA                40.58N 111.64W
12/30/2005  6.5 INCH         SALT LAKE          UT   TRAINED SPOTTER

            0.70 WATER.

0455 PM     SNOW             1 N ALTA                40.59N 111.64W
12/30/2005  6.0 INCH         SALT LAKE          UT   TRAINED SPOTTER

            0.73 WATER.

0500 PM     SNOW             2 NW BRIGHTON           40.62N 111.59W
12/30/2005  4.0 INCH         SALT LAKE          UT   TRAINED SPOTTER

            0.56 WATER. SOLITUDE OBSERVER.

0500 PM     SNOW             2 SW ALTA               40.56N 111.64W
12/30/2005  5.5 INCH         SALT LAKE          UT   TRAINED SPOTTER

            0.79 WATER.

0630 PM     SNOW             EDEN                    41.30N 111.82W
12/30/2005  4.0 INCH         WEBER              UT   TRAINED SPOTTER

0630 PM     SNOW             3 ENE ALTA              40.59N 111.56W
12/30/2005  3.0 INCH         SALT LAKE          UT   TRAINED SPOTTER

            0.36 WATER.

0750 PM     SNOW             EAST LAYTON             41.08N 111.92W
12/30/2005  3.0 INCH         DAVIS              UT   TRAINED SPOTTER

            0.31 WATER.

0750 PM     SNOW             SOUTH OGDEN             41.17N 111.96W
12/30/2005  3.0 INCH         WEBER              UT   NWS EMPLOYEE

            0.31 WATER.

0800 PM     SNOW             5 SW HEBER CITY         40.45N 111.47W
12/30/2005  3.0 INCH         WASATCH            UT   TRAINED SPOTTER

            JORDANELLE RESERVOIR.

0800 PM     SNOW             MANTUA RES              41.50N 111.93W
12/30/2005  3.0 INCH         BOX ELDER          UT   TRAINED SPOTTER

0845 PM     SNOW             1 NE OGDEN              41.24N 111.95W
12/30/2005  1.5 INCH         WEBER              UT   BROADCAST MEDIA

            0.41 WATER. NORTHEAST OGDEN BENCH.

1000 PM     SNOW             2 E LAYTON              41.08N 111.92W
12/30/2005  3.0 INCH         DAVIS              UT   TRAINED SPOTTER

            0.39 WATER. LAYTON BENCH.

&&

MSEAMAN

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 4:14 AM MSTWind AdvisorySLC19 hr
Dec 31, 4:40 AM MSTSnow and Blowing Snow AdvisorySLC30 hr

Nearby

Winter Storm Warnings in Utah, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.